MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,30+4L NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3516
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Synovitis (2094); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2000, the patient had a right press-fit arthroplasty to address pain, discomfort and stiffness secondary to osteoarthritits/labral calcification.Depuy components, including srom stem/sleeve were used during this procedure.Two screws were placed.Medical records from (b)(6) 2021 note the patient has been experiencing right hip instability.On (b)(6) 2021, the patient had a revision right total hip to address failed right total hip arthroplasty, secondary to eccentric polywear with polyethylene synovitis and recurrent subluxation.Depuy components were used during this procedure.The indications for surgery included pain and ¿probably has some impingement with secondary poly wear.¿ the surgeon reported finding eccentric polywear, with synovitis.The stem and cup had less than optimal anteversion and were revised.A cyst was noted in the iliopsoas tendon sheath and was debrided.Depuy components were implanted during this procedure.Date of implantation: (b)(6) 2000, date of revision: (b)(6) 2021, (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Provided x-ray images have been reviewed.With regard to the femoral stem there is nothing indicative of a product problem identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : there is no evidence to suggest product error in material or manufacturing was a factor in the need for revision surgery after more than 20 years implanted.A manufacturing records review (mre) will not be performed even when lot code is known.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11676051
Report Number1818910-2021-08061
Device Sequence Number2982425
Product Code LWJ
UDI-Device Identifier10603295178194
UDI-Public10603295178194
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56-3516
Device Catalogue Number563516
Device Lot Number692959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRLC FINISHED SECTOR 50MM; DUR MAR NEUT 50ODX28ID; S-ROM*HEAD FEMORAL COCR 28+0; SROM*STM ST,30+4L NK,16X11X150; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP FEMORAL SLEEVE SROM; UNK HIP LOCKING RING; DRLC FINISHED SECTOR 50MM; DUR MAR NEUT 50ODX28ID; S-ROM*HEAD FEMORAL COCR 28+0; SROM*STM ST,30+4L NK,16X11X150; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP FEMORAL SLEEVE SROM; UNK HIP LOCKING RING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight91